Spiriva

Hi all - & happy Easter to everyone.

I had a consultant appointment yesterday & I was given Spiriva to take on top of my existing medication (Symbicort/Ventolin/Montelukast/Itraconazole). I started on it this morning but for about a couple of hours after taking it I felt very hot & dizzy. Does anyone else find that with it? I wondered if maybe it was just with it being new?

Does anyone else use it alongside another preventer? I'm hoping it will settle down, but a morning medication regime that lasts nearly quarter of an hour is a bit of a drag!

8 Replies

oldestnewest
  • I was on Spiriva , Alvesco and Seretide for 3 months. I've now changed to a different regime. However I did find it better to take the spiriva in the morning. I thought it might be causing Acid reflux, but my consultant didn't think it could. Anyhow morning was better.

    I didn't feel hot and Dizzy. I do think you always have to give new meds a really good trial before taking a view. I got horrible side effects from aminophyllin. And had to stop, but gave it a month. Consultant gave me that disappointed look.

    Good luck with the spiriva.

    R

  • I've also recently had spiriva added on. I also take Symbicort on the SMART regime and Montelukast. I haven't noticed any side effects but I was told to take it at bedtime so perhaps I sleep through any dizziness!

    I have been taking it for almost 2 weeks and feel better than I have done for the past two years. I finally feel as if I can get a whole lung full of air.

    I hope things settle down and that it works for you too.

  • It's interesting that they told you evening; the doc told me morning! It just goes to show that sometimes our treatment can be influenced by doctor's opinions! I've just taken it again today anyway so will see what happens.

  • I was told evening because I had been waking lots in the early hours with symptoms. My consultant said to start with the evening and to feel free to adjust as I see fit. I'm sleeping so much better now, I'm going to stick with the evening dose.

  • I also take symbicort, ventolin, montelukast and spiriva but take the spiriva on a night purely because of the time it takes to take them all! I was advised to take either morning or evening depending on when I find it most convenient. I've been taking it for about a year and haven't had any adverse reactions. Good luck, I do hope it all settles down for you.

  • I know what you mean about time...I'm now having to take 4 inhaler puffs & 3 tablets every morning which (allowing for a couple of minutes rest between inhalations) is taking me around 10 minutes at the moment.

    I just took today's anyway & didn't feel suddenly hot like I did yesterday. I'll see if the dizzy spells settle. Fingers crossed!

  • I've just had it added in the hope that I could stay off the prednisone. I was told to take it in the morning and like you say it takes forever to do meds who needs breakfast !

    I haven't noticed a great deal of improvement on spiriva but hope it works for you

  • Hi Mb, I have been on Spirva for 2 years now. When I first was given it I would get hot with it but now I am ok and I have never got dizzy. By the way I take it at night. I hope that helps.

You may also like...